Florida, 2018

Tropical Storm and Flooding in Florida, September 2 to 3, 2018

September 2 to 3, 2018 · NWS MFL · 15 events in 7 counties and zones

A low pressure system moving across the tropical Atlantic into the Bahamas formed into Tropical Storm Gordon near the South Florida peninsula. Although the effects from Tropical Storm Gordon were fairly minor for South Florida, sustained Tropical Storm force winds were felt across portions of Miami-Dade and Broward County.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A low pressure system moving across the tropical Atlantic into the Bahamas formed into Tropical Storm Gordon near the South Florida peninsula. Although the effects from Tropical Storm Gordon were fairly minor for South Florida, sustained Tropical Storm force winds were felt across portions of Miami-Dade and Broward County. Miami-Dade and Broward reported slightly higher amount of power outages than a typical day across the region. Due to some heavy rainbands Miami-Dade county experienced some street flooding that led to partial lane closures. However, no structural flooding was reported with all flood impacts relatively minor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 2, 9:55 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 2, 9:55 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1055 PM EDT Sun Sep 2 2018

.UPDATE...Focus over the next 24 hours remain Potential Tropical
Cyclone Seven, currently exiting the Bahamas and moving into the
FL Straits. First good band from the system is quickly moving
across the local Atlantic into the east coast late this eve.

Models are all on the same page, showing a break in activity
behind this band. We should see additional bands rapidly
increasing in coverage from the Atlantic into the east coast
between 2am and 4am tonight, and widespread, prevailing rain with
embedded storms between 8am and 10am.

The expected impacts to South Florida have not changed with the
most recent track:

* RAINFALL: Gusty downpours are possible within any activity from
  here on out, but overall motion should limit flooding potential
  initially. Threat for flooding looks maximized between 5am and
  2pm for the east coast, and Noon to 8pm for the Gulf coast. A
  Flood Watch has been issued for Miami-Dade, Broward, and Collier
  counties starting at 5am based on the most recent guidance.

* WINDS: Probabilities remain low for sustained tropical storm force
  winds across South Florida as the system is not expected to
  strengthen to tropical storm force until is is moving away from
  the region. However, gusts to TS force in squalls will be
  possible.

* TORNADOES: Outermost band already showing some rotation within
  the storms. The threat for isolated tornadoes and waterspouts
  will continue through at least Monday afternoon, likely
  maximizing along the western two thirds of the area late
  evening into Monday night.

&&

.PREV DISCUSSION... /issued 736 PM EDT Sun Sep 2 2018/

AVIATION...Potential Tropical Cyclone 7 is located over the
Bahamas early this evening. NHC is forecasting the system to move
west northwest tonight and be over the southeastern Gulf of Mexico
by Labor Day afternoon. This will allow for the winds over the
taf sites to be easterly with speeds increasing from around 10 to
15 knots this evening to around 20 knots on Labor Day. The showers
and thunderstorms will also be on an increase late tonight into
Labor Day across all of the taf sites. Any shower or thunderstorm
that does move through will be capable of producing gusts to
around 35 knots especially on labor day, except at KAPF taf site
where it could get up to around 40 knots. The ceiling and vis will
also fall down into the MVFR or even IFR conditions late tonight
into Labor Day over all of the taf sites.

AVIATION...54/BNB

PREV DISCUSSION... /issued 646 PM EDT Sun Sep 2 2018/

DISCUSSION...

TONIGHT AND LABOR DAY: Convective activity has diminished across
South Florida early this evening, likely somewhat of a suppressive
effect of ahead of the newly minted Potential Tropical Cyclone
Seven. Isolated showers and storms will continue across the area
through the late evening hours, with many areas remaining dry.

Beyond late evening, the focus of the next 24 hours will be
Potential Tropical Cyclone Seven. Currently over the Bahamas, it
is forecast with good confidence to track across the Florida
Straits and into Florida Bay by midday Monday and further into the
eastern Gulf during the afternoon.

THREATS FOR SOUTH FLORIDA...

RAINFALL: This remains the main impact expected from this system.

A number of parameters remain favorable for high rainfall amounts;
the developing tropical cyclone, very high precipitable water
values, low-level SE winds 30-35 knots transporting this deep
moisture over South Florida, and favorable upper level divergence
on east side of upper low over western Cuba.

The quick forward speed of this system is expected to mitigate
the otherwise excellent heavy rain setup, keeping general forecast
a widespread 2-4", with the heaviest amounts focused along the
east coast. However, this pattern is also favorable for training
bands moving into the coast so significantly higher amounts are
not out of the question. The general time frame for the highest
rainfall amounts is between 06z- 18z, or 2 AM-2 PM. For now, no
Flood Watch has been issued given the ongoing lack of confidence
in a widespread threat.

WINDS: Probabilities remain low for sustained tropical storm force
winds across South Florida as the system is not expected to
strengthen to tropical storm force until is is moving away from
the region. However, gusts to TS force in squalls will be
possible, overspreading the region from SE to NW starting late
tonight.

TORNADOES: Climatology shows that systems moving NW or WNW across
the southeastern Gulf favor at least isolated tornadoes across the
FL peninsula. Model data supports this forecast, with 0-1km
helicities 50-100 m2/s2 from late tonight through Monday
afternoon, picking up along the western two thirds of the area
late evening into Monday night.

TUESDAY: PTC Seven is forecast to be a tropical storm as it moves
further northwest away from the Florida peninsula across the Gulf
of Mexico. Drier midlevel is expected to filter into South
Florida behind it as high pressure over the mid-Atlantic states
builds southeast into the western Atlantic and Florida. A few
trailing bands may linger into Tuesday morning, mainly along the
Gulf, but overall expect a return to our typical east flow pattern
of scattered night/morning east coast and afternoon/evening
interior and Gulf coast.

WEDNESDAY THROUGH SATURDAY: The mid-level ridge will continue at
least through Thursday, keeping precipitation coverage near normal
with prevailing NE-E wind flow. A low/mid level trough embedded
in the deep easterly flow over the western Atlantic is forecast by
the global models to move west and over Florida Friday and
Saturday, with a general increase in moisture and
rain/thunderstorm chances back into the likely range to end the
upcoming week.

MARINE...Potential Tropical Cyclone Seven will move from the
Bahamas through the Florida Straits late tonight, lifting
northwestward across the Gulf waters through the day on Monday.

Expect E-SE winds to increase to 20-25 knots over the Atlantic
late this evening, and across the Gulf waters late tonight into
early Monday morning. The current track of PTC Seven takes it
across the local Gulf waters and a strengthening system Monday
afternoon and evening, becoming a tropical storm in this
timeframe.

A Tropical Storm Watch is currently in effect for the offshore
Gulf waters, with Small Craft Advisories for the remainder of the
Atlantic and Gulf waters. Later forecasts may bring Tropical Storm
Warnings across the Gulf waters if PTC Seven continues along it's
current intensity forecast.

Conditions will deteriorate over all the waters late tonight,
with gusts to tropical storm force possible in squalls along with
rough seas. Gradually improving conditions beginning Tuesday and
lasting through the upcoming week.

BEACH FORECAST...Gusty onshore winds along the Atlantic beaches
will keep a high risk of rip currents at least through Labor Day,
and possibly through the middle of the week as winds stay onshore,
albeit at lower speeds.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  84  77  89 /  70  80  50  50
Fort Lauderdale  77  83  79  88 /  80  90  50  50
Miami            75  83  77  88 /  80  90  50  50
Naples           73  84  74  90 /  30  90  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from 5 AM EDT Monday through Monday evening for
     FLZ069>075-172>174.

     High Rip Current Risk through Tuesday evening for FLZ168-172-173.

AM...Small Craft Advisory until 6 AM EDT Tuesday for AMZ630-650-651-
     670-671.

GM...Small Craft Advisory until 6 AM EDT Tuesday for GMZ656-657.

     Tropical Storm Watch for GMZ676.

&&

UPDATE...88/ALM
Hazardous weather outlook, Sep 2, 10:45 PM EST, 1 hour 14 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1145 PM EDT Sun Sep 2 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031545-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1145 PM EDT Sun Sep 2 2018

...POTENTIAL TROPICAL CYCLONE SEVEN IMPACTS THROUGH MONDAY NIGHT...
...LOCALIZED FLOODING, GUSTY WINDS, AND ISOLATED TORNADOES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Rainbands associated with Potential Tropical Cyclone
Seven will continue to overspread South Florida from the southeast to
northwest overnight. Gusty squalls embedded in these rainbands will
impact mainly the local Atlantic and east coast tonight. Strong wind
gusts, isolated tornadoes, heavy rainfall leading to localized
flooding, and occasional lightning strikes are possible.

Tornadoes: Isolated tornadoes are possible overnight over the
eastern half of South Florida.

Waterspouts: Waterspouts are possible on all South Florida waters
overnight, especially Atlantic waters.

Wind: A Tropical Storm Watch is in effect for Gulf Waters beyond 20
NM. For the remainder of Gulf and all Atlantic waters, including
Biscayne Bay, a Small Craft Advisory is in effect for winds of 20 to
30 knots. Wind gusts of up to 50 mph will be possible in squalls
across all of South Florida through the overnight hours.

Flooding: Squalls and training bands of rain will bring a significant
threat for flooding along the east coast late tonight, and the Gulf
coast later on Monday. Substantial ponding and drainage problems may
occur with the heaviest rainfall, leading to travel disruptions and
a few impassable roads. Flooding of canals, streets, and underpasses,
as well as other drainage areas and low-lying spots.

Rip currents: There is a high risk of rip currents on Atlantic
beaches.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Impacts from Potential Tropical Cyclone Seven are forecast to
continue into Labor Day Monday as the system is forecast to move out
of the Florida Straits and into the eastern Gulf of Mexico. Gusty
squalls will be capable of producing gusts over tropical storm force,
spreading across interior South Florida and the Gulf coast after
daybreak Monday. The main concern will continue to be heavy rainfall,
which is expected to be maximized along the east coast through the
early afternoon hours and on the Gulf coast during the afternoon and
early evening. The threat for isolated tornadoes and waterspouts
will continue through at least Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 2, 10:10 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
1110 PM EDT SUN SEP 2 2018

FLZ074-173-030345-
Metropolitan Miami Dade-Coastal Miami Dade County-
1110 PM EDT SUN SEP 2 2018

...A SHOWER WILL AFFECT CENTRAL MIAMI-DADE COUNTY...

At 1109 PM EDT, a shower was located near Key Biscayne, moving west
at 30 mph.

Wind gusts up to 45 mph are possible with this shower.

Locations impacted include...
Miami, Miami Beach, Coral Gables, Key Biscayne, South Miami, Virginia
Key, Kendall, Pinecrest, Sweetwater, West Miami, Westchester, Glenvar
Heights, Fountainbleau, Port Of Miami, University Of Miami, Downtown
Miami, Coconut Grove, Coral Terrace, Olympia Heights and Sunset.

LAT...LON 2565 8008 2562 8011 2566 8037 2578 8036
      2579 8005
TIME...MOT...LOC 0309Z 094DEG 32KT 2571 8010

SPM
Special weather statement, Sep 2, 10:14 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Miami FL
1114 PM EDT SUN SEP 2 2018

FLZ073-074-173-030345-
Metropolitan Miami Dade-Inland Miami-Dade County-Coastal Miami Dade
County-
1114 PM EDT SUN SEP 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIAMI-DADE COUNTY...

At 1113 PM EDT, a strong thunderstorm was located near Black Point,
moving west at 30 mph.

Wind gusts up to 45 mph are possible with this storm.

Locations impacted include...
Homestead, Coral Gables, Homestead Miami Speedway, Black Point,
Kendall, Pinecrest, Homestead Base, Princeton, Palmetto Bay, Cutler
Bay, West Perrine, Homestead Bayfront Park, Richmond Heights, Goulds,
South Miami Heights, The Falls, Howard and Palmetto Estates.

LAT...LON 2560 8013 2557 8011 2542 8013 2540 8014
      2544 8042 2566 8037 2562 8011
TIME...MOT...LOC 0313Z 095DEG 33KT 2550 8022

SPM
Special weather statement, Sep 2, 10:41 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
1141 PM EDT SUN SEP 2 2018

FLZ072-074-172-173-030415-
Coastal Broward County-Metropolitan Miami Dade-Metro Broward
County-Coastal Miami Dade County-
1141 PM EDT SUN SEP 2 2018

...A SHOWER WILL AFFECT NORTHERN MIAMI-DADE AND SOUTHERN BROWARD
COUNTIES...

At 1141 PM EDT, a shower was located near Hollywood, moving west at
35 mph.

Wind gusts of 45 mph are possible with this shower.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Tamarac, Hallandale, Miami Gardens, Lauderhill,
North Miami, North Miami Beach, Oakland Park, Aventura, Lauderdale
Lakes, Dania Beach, Cooper City, Sunny Isles Beach and West Park.

LAT...LON 2613 7992 2592 7996 2593 8035 2620 8024
TIME...MOT...LOC 0341Z 100DEG 31KT 2606 8003

SPM
Local storm report, Sep 2, 11:39 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1239 AM EDT MON SEP 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     NON-TSTM WND GST 5 SSE MIAMI BEACH       25.75N  80.10W
09/02/2018  M41 MPH          AMZ651             FL   MESONET

            A WIND GUST TO 41 MPH/36 KNOTS WAS RECORDED BY
            WEATHERFLOW SITE XGVT EAST OF GOVERNMENT CUT AT A HEIGHT
            OF 72 FEET.

1118 PM     NON-TSTM WND GST KEY BISCAYNE            25.69N  80.17W
09/02/2018  M41 MPH          MIAMI-DADE         FL   MESONET

            A WIND GUST TO 41 MPH/36 KNOTS WAS RECORDED AT
            WEATHERBUG STATION KYBSC ON KEY BISCAYNE.

1126 PM     NON-TSTM WND GST 4 WNW KEY BISCAYNE      25.71N  80.21W
09/02/2018  M45 MPH          AMZ630             FL   MESONET

            A WIND GUST OF 45 MPH/39 KNOTS FROM THE ESE WAS
            MEASURED AT WXFLOW SITE XDIN ON BISCAYNE BAY.

1151 PM     NON-TSTM WND GST 2 E DANIA BEACH         26.06N  80.11W
09/02/2018  M45 MPH          AMZ651             FL   MESONET

            A WIND GUST OF 45 MPH/39 KNOTS WAS MEASURED AT THE
            WXFLOW SITE XDAN ON DANIA PIER.

1158 PM     NON-TSTM WND GST 2 NW DANIA BEACH        26.08N  80.16W
09/02/2018  M51 MPH          BROWARD            FL   ASOS

            THE ASOS AT FORT LAUDERDALE/HOLLYWOOD INTERNATIONAL
            AIRPORT (KFLL) RECORDED A SUSTAINED WIND OF 41 MPH WITH
            A GUST TO 51 MPH ASSOCIATED WITH A SQUALL.

1159 PM     NON-TSTM WND GST 2 W FORT LAUDERDALE     26.12N  80.18W
09/02/2018  M46 MPH          BROWARD            FL   MESONET

            A WIND GUST OF 46 MPH/40 KNOTS WAS MEASURED AT THE
            WEATHERBUG SITE FRBCS LOCATED AT THE BSO CENTRAL PSB IN
            LAUDERHILL.

&&

EVENT NUMBER MFL1800287
EVENT NUMBER MFL1800288
EVENT NUMBER MFL1800289
EVENT NUMBER MFL1800290
EVENT NUMBER MFL1800291
EVENT NUMBER MFL1800292

MOLLEDA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 tropical depression, 4 tropical storm, 2 flood. Local standard time, as filed.

Tropical Storm, Coastal Broward County

When
September 2, 11:59 PM EST
Where
Coastal Broward County forecast zone
Reported by
ASOS
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Sustained tropical storm force winds of 36 knots were recorded at the KFLL ASOS located at Fort Lauderdale International Airport. A maximum wind gust of 44 knots was recorded at 1159 PM EDT.

Tropical Depression, Metropolitan Miami-Dade

When
September 3, 7:39 AM EST
Where
Metropolitan Miami-Dade forecast zone
Reported by
Mesonet
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Sustained tropical depression winds of 26 knots were recorded by the mesonet site MMRMS located in Perrine. A maximum wind gust of 35 knots was also recorded at 932 AM EDT.

Tropical Depression, Coastal Miami-Dade County

When
September 3, 7:54 AM EST
Where
Coastal Miami-Dade County forecast zone
Reported by
Mesonet
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Sustained tropical depression winds of 30 knots were recorded by the mesonet site MCMBP located at Miami Beach . A maximum wind gust of 37 knots was also recorded at 752AM EDT.

Tropical Storm, Metropolitan Miami-Dade

When
September 3, 8:13 AM EST
Where
Metropolitan Miami-Dade forecast zone
Reported by
ASOS
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Sustained tropical storm force winds of 34 knots was recorded by ASOS site KOPF located at Opa-Locka Airport. A wind gust of 44 knots was also recorded at the site at 813 AM EDT.

Tropical Storm, Metro Broward County

When
September 3, 8:18 AM EST
Where
Metro Broward County forecast zone
Reported by
ASOS
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Sustained tropical storm force winds of 34 knots were recorded by the ASOS site KHWO located at Hollywood North Perry Airport. A maximum wind gust of 43 knots was also recorded at 817 AM EDT.

Tropical Depression, Metro Broward County

When
September 3, 8:25 AM EST
Where
Metro Broward County forecast zone
Reported by
Mesonet
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Sustained tropical depression winds of 28 knots were recorded by the mesonet site FTDST located in Sunrise. A maximum wind gust of 34 knots was also recorded at 823 AM EDT.

Tropical Depression, Metro Broward County

When
September 3, 8:31 AM EST
Where
Metro Broward County forecast zone
Reported by
ASOS
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Sustained tropical storm depression winds of 31 knots were recorded by the ASOS site KFXE located at Fort Lauderdale Executive Airport. A maximum wind gust of 39 knots was also recorded at 830 AM EDT.

Tropical Depression, Coastal Miami-Dade County

When
September 3, 8:40 AM EST
Where
Coastal Miami-Dade County forecast zone
Reported by
Mesonet
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Sustained tropical depression winds of 30 knots were recorded by the mesonet site MDFR4 located at Bal Harbour. A maximum wind gust of 49 knots was also recorded at 854 AM EDT.

Tropical Depression, Coastal Miami-Dade County

When
September 3, 9:30 AM EST
Where
Coastal Miami-Dade County forecast zone
Reported by
Mesonet
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Sustained tropical depression winds of 33 knots were recorded by the mesonet site XTKY located at Turkey Point. A maximum wind gust of 42 knots was also recorded at 815 AM EDT.

Tropical Storm, Inland Miami-Dade

When
September 3, 9:31 AM EST
Where
Inland Miami-Dade forecast zone
Reported by
ASOS
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Sustained tropical depression winds of 28 knots were recorded by the ASOS site KTMB located at Tamiami/West Kendall Airport. A maximum wind gust of 37 knots was also recorded at 632AM EDT.

Tropical Depression, Coastal Broward County

When
September 3, 9:55 AM EST
Where
Coastal Broward County forecast zone
Reported by
Mesonet
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Sustained tropical depression winds of 32 knots were recorded by the mesonet site located at BSO Port Everglades. A maximum wind gust of 41 knots was also recorded at 932 AM EDT.

Tropical Depression, Metro Palm Beach County

When
September 3, 10:32 AM EST
Where
Metro Palm Beach County forecast zone
Reported by
ASOS
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

Sustained tropical depression winds of 28 knots were recorded by the ASOS site KPBI located at Palm Beach International Airport. A maximum wind gust of 37 knots was also recorded at 809 AM EDT.

Tropical Depression, Metropolitan Miami-Dade

When
September 3, 11:56 AM EST
Where
Metropolitan Miami-Dade forecast zone
Reported by
ASOS
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Sustained tropical depression wind of 26 knots was recorded by the ASOS site KMIA located at Miami International Airport. A wind gust of 37 knots was recorded at 856 AM.

Flood, Miami-Dade

When
September 3, 12:00 PM EST to 11:00 PM EST
Where
Miami-Dade County, 0.6 mi SSW of Homestead to 1.21 mi E of Leisure City
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
25.463, -80.475

Heavy rainfall associated with Tropical Storm Gordon fell across much of southern Miami-Dade County, including the Homestead area. Multiple reports of 5 to 7 inches of rain fell across the region, which led to some minor street flooding and a few partial lane closures.

Flood, Miami-Dade

When
September 3, 12:00 PM EST to 10:00 PM EST
Where
Miami-Dade County, 0.98 mi N of Sweet Water to 2 mi S of Medley
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
25.784, -80.369

Heavy rainfall led to minor flooding and partial lane closures in Doral, mainly along NW 12 Street between NW 107 Avenue and NW 92 Avenue, and between NW 79 Avenue and NW 77 Court from NW 29 Street to NW 34 Street. Rainfall totals of 3 to 4 inches fell in only a few hours.

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Tropical Depression
A tropical cyclone with sustained winds below 34 knots.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, September 2018The 2018 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787288, 787392, 787374, 787285, 787287, 787378, 787345, 787369, 787372, 787346, 787367, 787357, 787340, 787851, 787852.